Heart Views

CASE REPORT
Year
: 2017  |  Volume : 18  |  Issue : 3  |  Page : 96--99

Acute atrial fibrillation complicating organophosphorus poisoning


Monika Maheshwari1, Shreekant Chaudhary2 
1 Jawaharlal Nehru Medical College, Ajmer, Rajasthan, India
2 Department of Medicine, Jawaharlal Nehru Medical College, Ajmer, Rajasthan, India

Correspondence Address:
Monika Maheshwari
DM-Cardio, Jawaharlal Nehru Medical College, Ajmer, Rajasthan
India

Organophosphorus (OP) pesticide poisoning is a major clinical and public health problem in a developing country like India. Cardiac injury is a strong predictor of death in these patients. Cardiac complications usually described include cardiac arrest, pulmonary edema, and arrhythmia. Rarely, myocardial infarction has also been reported. The possible mechanisms for myocardial injury include sympathetic/parasympathetic overactivity, hypoxemia, acidosis, dyselectrolytemia, and direct cardiotoxicity. We describe herein one case of OP poisoning, recently admitted in our emergency department and which was complicated by acute onset atrial fibrillation which reverted to sinus rhythm following detoxification of OP compound.


How to cite this article:
Maheshwari M, Chaudhary S. Acute atrial fibrillation complicating organophosphorus poisoning.Heart Views 2017;18:96-99


How to cite this URL:
Maheshwari M, Chaudhary S. Acute atrial fibrillation complicating organophosphorus poisoning. Heart Views [serial online] 2017 [cited 2019 Nov 13 ];18:96-99
Available from: http://www.heartviews.org/article.asp?issn=1995-705X;year=2017;volume=18;issue=3;spage=96;epage=99;aulast=Maheshwari;type=0